Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Reddish itchy rash on the chest. Stopped taking doxycycline. Is that the reason?

Hi I have a red itchy rash on my chest/ neck area which is now working its way up to my face. It is a pimply like rash with white heads. I have had it on and off for about 3 weeks but it has gone away on its own until now when I have had it for about a week. I have recently been on Doxycycline and stopped taking them about a week ago. Not sure if this is related or not? Thanks
Asked On : Thu, 4 Apr 2013
Answers:  1 Views:  431
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Going by your history,, you have itching and rash involving your face, chest and neck...Now there are two possibilities ...either it can be acne lesions(acne corporis meaning pimples of body) or it can be a photosensitive rash..
Acne vulgaris is a common human skin disease, characterized by areas of skin with seborrhea (scaly red skin), comedones (blackheads and whiteheads), papules (pinheads), pustules (pimples), nodules (large papules) and possibly scarring. Acne affects mostly skin with the densest population of sebaceous follicles; these areas include the face, the upper part of the chest, and the back.
Some people are sensitive to sunlight; this is known as photosensitivity. Photosensitivity may produce a rash, which is known by the general term, photodermatosis. Patients may not associate their skin complaint with exposure to light. It is not always the bright summer sun which is responsible; some people also react to sunlight in winter, and very sensitive subjects may even be affected by fluorescent lamps indoors. As in your case, only the exposed sites are involved, so you need to be sure if you have any degree of itching or burning sensation on exposure to sunlight,,,,
And as far as doxycycline is concerned,,it is a commonly used drug for acne.....but at the same time this drug can lead to photosensitivity,,,so I would advise you to make note of both of these conditions,,,,and see what your symptoms resemble....and if you are still in doubt,then its always better to tale expert opinion,,,,

Hope it helps..
Dr Geetika Paul
Answered: Wed, 10 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor